MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2800TFX
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and medical records that a patient with a 19mm 2800tfx aortic valve was explanted after an implant duration of 6 years, 10 months due to ppm.The patient presented with sob.The explanted valve was replaced with a 23mm 11500a valve.The patient was transferred to the cvicu in stable condition post procedure.The patient was discharged pod 12.Per medical records, the patient presented with sob and exercise intolerance.Pre-op tee revealed patient prosthesis mismatch of aortic valve.Redo sternotomy was performed to replace the 19mm 2800tfx with a 23mm 11500a valve.Aortic root enlargement was performed concomitantly.A 25mm inspiris was initially placed but did not seat well, so it was removed and replaced with a 23mm inspiris (b)(4) the patient was transferred to the cvicu in stable condition post procedure.The patient was discharged pod #12.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections d4 (expiration date), h4, h6 (investigation findings, investigation conclusions).Patient prosthesis mismatch (ppm) is present when the effective orifice area of the implanted bioprosthetic valve is too small in relation to body size.Literature indicates ppm's main hemodynamic consequence is to generate higher than expected gradients through a normally functioning bioprosthetic valve.It has been shown to be associated with worse hemodynamic function, less regression of left ventricular hypertrophy, more cardiac events, and lower survival.Improperly sized valves with ppm can hasten the development of early degenerative changes and premature prosthetic valve dysfunction with varying degrees of prosthetic valve stenosis and regurgitation.Although ppm is a well-recognized phenomenon of bioprosthetic valves, it is most likely related to patient anatomical changes after long implant durations.When discovered intraoperatively or early post-operatively, ppm is most likely related to procedural factors, including specific patient assessment and valve model and size selection.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.The subject device is not available for evaluation as attempts were made to retrieve the device, but no device was returned.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.H11: corrected data: corrected section h6 (type of investigation).

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key22443121
Report Number2015691-2025-05563
Device Sequence Number7487932
Product Code DYE
UDI-Device Identifier00690103194074
UDI-Public(01)00690103194074(17)210306
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2021
Device Model Number2800TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale